MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ST APG SIZER PIN GUIDE 44+3; EXTREMITY INSTRUMENTS : PIN GUIDES

DEPUY ORTHOPAEDICS INC US ST APG SIZER PIN GUIDE 44+3; EXTREMITY INSTRUMENTS : PIN GUIDES
Catalog Number 223000006
Medical Device Problem Codes Naturally Worn (2988); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guides have gouges out of them and are not smooth patient status/ outcome / consequences, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, (b)(4).Device property of none, device in possession of none, (b)(4).Device property of none, device in possession of none, (b)(4).Device property of none, device in possession of none, (b)(4).Device property of none, device in possession of none, (b)(4).Device property of none, device in possession of none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.
 
Additional Manufacturer Narrative
Product complaint (b)(4).D4-the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "all trials and sizer guides have gouges out of them and are not smooth" the product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4).The photo investigation revealed that unk humeral trial had some scratches and was worn.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the unk humeral trial would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.  if the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "all trials and sizer guides have gouges out of them and are not smooth".The product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the device had some scratches and was worn.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.However, taking in consideration that the device is 13 years old, the potential cause can be attributed to use and service over the years, or end of life.A functional test was unable to be performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the st apg sizer pin guide 44+3 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (pg1210) provided is not a valid finished goods lot#.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "all trials and sizer guides have gouges out of them and are not smooth".The product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the device had some scratches and was worn.This type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.However, taking in consideration that the device is 13 years old, the potential cause can be attributed to use and service over the years, or end of life.A functional test was unable to be performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the st apg sizer pin guide 44+3 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (pg1210) provided is not a valid finished goods lot#.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "all trials and sizer guides have gouges out of them and are not smooth".The product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the device had scratches, this type of damage is consistent with other tools and hard edges coming in contact with the device, properly handling and attention to the approved use of the device diminishes the risk of failure.Also, the device exhibits an overall worn condition consistent with normal an repetitive usage.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was unable to be performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the st apg sizer pin guide 44+3 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (pg1210) provided is not a valid finished goods lot number.

Brand Name
ST APG SIZER PIN GUIDE 44+3
Common Device Name
EXTREMITY INSTRUMENTS : PIN GUIDES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18181790
Report Number1818910-2023-23785
Device Sequence Number7653024
Product Code HWT
UDI-Device Identifier10603295102793
UDI-Public(01)10603295102793(10)PG1210
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number223000006
Device Lot NumberPG1210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2023
Supplement Date Received by Manufacturer11/29/2023
01/23/2024
04/01/2024
03/31/2024
05/31/2024
06/04/2024
08/28/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date11/29/2023
01/23/2024
04/05/2024
04/11/2024
06/04/2024
06/07/2024
08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown